MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula was used during a procedure performed on (b)(4) 2017.According to the complainant, during unpacking, a foreign object was found sticking to the green guide wire introducer port.The procedure was completed with another tandem rx cannula.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be unknown.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the device was returned outside of its original package; a small piece of foreign matter was found at the guide wire port section of the returned device.No other issue was noted.The investigation concluded that it is very difficult to know if the foreign matter was present before or after the unit was originally packaged during the manufacturing process.Therefore taking into consideration all the information available and the condition of the returned product, a definitive root cause could not be identified and the most probable root cause of this event will be documented as ¿undeterminable¿.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula was used during a procedure performed on (b)(6) 2017.According to the complainant, during unpacking, a foreign object was found sticking to the green guide wire introducer port.The procedure was completed with another tandem rx cannula.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be unknown.

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6743651
Report Number3005099803-2017-02244
Device Sequence Number10925924
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public(01)08714729301905(17)20190331(10)20347797
Combination Product (Y/N)N
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number20347797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1